MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.jemermed.2025.03.005

Медицинская библиотека · The Journal of emergency medicine · 2025

Coma as the Sole Initial Manifestation of Levothyroxine Intoxication: A Case Report.

Theocharidou Christina-Chrysanthi, Pavlidou Maria, Endiaroglou Melanthi, Dimaki Anastasia, Ampatzidou Fotini

СтатьяКлинический случайПеревод в очереди

Аннотация

BACKGROUND

Levothyroxine overdose rarely causes severe symptoms in adults. We present an unusual case of isolated coma after massive levothyroxine ingestion.

CASE REPORT: A 33-year-old woman presented to the Emergency Department comatose (Glasgow Coma Scale score 3/15) but hemodynamically stable. Computed tomography of the brain was normal. History revealed ingestion of 10.5 mg levothyroxine 2 h prior in a suicide attempt. Gastric lavage and activated charcoal were administered. The patient was intubated and admitted to the intensive care unit (ICU). Treatment included cholestyramine for enhanced thyroxine elimination. Thyroid function tests showed elevated free T4 and T3 with initially normal, but later suppressed, thyroid-stimulating hormone. The patient developed fever at 20 h, attributed to aspiration pneumonia rather than thyroid storm. She regained consciousness and was extubated at 28 h. Total ICU stay was 72 h. She was discharged after 10 days, with no complications. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: This case is notable for isolated coma without typical thyrotoxicosis symptoms, in spite of massive levothyroxine ingestion. Although altered mental status has been reported in levothyroxine overdose, coma as the sole presenting symptom is extremely rare. Emergency physicians should consider levothyroxine toxicity in cases of unexplained coma, even without other thyrotoxicosis signs. Prompt supportive care and gastrointestinal decontamination can lead to favorable outcomes in severe overdose.

Для цитирования: Theocharidou Christina-Chrysanthi, Pavlidou Maria, Endiaroglou Melanthi, Dimaki Anastasia, Ampatzidou Fotini. Coma as the Sole Initial Manifestation of Levothyroxine Intoxication: A Case Report.. The Journal of emergency medicine. 2025. DOI: 10.1016/j.jemermed.2025.03.005.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.